Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 20, 2020, 8:42 PM CDT for Livingston Parish, Saint Helena Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2020, 8:42 PM CDT (01:42 UTC)
- Expired
- Aug 20, 2020, 9:15 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WUUS54 KLIX 210142
SVRLIX
LAC063-091-210215-
/O.NEW.KLIX.SV.W.0113.200821T0142Z-200821T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
842 PM CDT Thu Aug 20 2020
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Helena Parish in southeastern Louisiana...
Northern Livingston Parish in southeastern Louisiana...
* Until 915 PM CDT.
* At 842 PM CDT, a severe thunderstorm was located near Livingston,
or 12 miles northeast of Denham Springs, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Walker, Livingston, Albany and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3058 9057 3049 9057 3047 9055 3041 9054
3041 9080 3056 9092 3065 9092 3066 9090
3071 9071
TIME...MOT...LOC 0142Z 239DEG 6KT 3058 9078
HAIL...1.00IN
WIND...60MPH
$$
KLG2 follow-up statements
843
WWUS54 KLIX 210202
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
902 PM CDT Thu Aug 20 2020
LAC091-210211-
/O.CAN.KLIX.SV.W.0113.000000T0000Z-200821T0215Z/
St. Helena LA-
902 PM CDT Thu Aug 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. HELENA PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3058 9057 3049 9057 3047 9055 3041 9054
3041 9075 3050 9077 3054 9085 3065 9089
3065 9064
TIME...MOT...LOC 0201Z 239DEG 6KT 3060 9075
$$
LAC063-210215-
/O.CON.KLIX.SV.W.0113.000000T0000Z-200821T0215Z/
Livingston LA-
902 PM CDT Thu Aug 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN LIVINGSTON PARISH...
At 901 PM CDT, a severe thunderstorm was located 7 miles north of
Livingston, or 15 miles northeast of Denham Springs, moving northeast
at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Livingston, Albany and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3058 9057 3049 9057 3047 9055 3041 9054
3041 9075 3050 9077 3054 9085 3065 9089
3065 9064
TIME...MOT...LOC 0201Z 239DEG 6KT 3060 9075
HAIL...1.00IN
WIND...60MPH
$$
KLG332
WWUS54 KLIX 210209
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
909 PM CDT Thu Aug 20 2020
LAC063-210219-
/O.EXP.KLIX.SV.W.0113.000000T0000Z-200821T0215Z/
Livingston LA-
909 PM CDT Thu Aug 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON PARISH
WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3058 9057 3049 9057 3047 9055 3041 9054
3041 9075 3050 9077 3054 9085 3065 9089
3065 9064
TIME...MOT...LOC 0209Z 239DEG 6KT 3061 9074
$$
KLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 8:08 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 20, 8:08 PM CDT, 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service New Orleans LA 808 PM CDT Thu Aug 20 2020 .UPDATE... Surface outflow boundary lain from earlier convection has aligned with upper level deformation zone to establish a strong dynamic focus for evening thunderstorms in and around the greater Baton Rouge area. This area appears to be in the process of contracting, with heavy rain and likely flooding around Denham Springs at this time. Updated grids to show a 80-90 percent area for the next 1-2 hours, lowering to 20 percent or less by midnight. Did bump areal QPF to around 2 inches during that period as well with some rain rates around 4 inches/hour indicated on radar. 24/RR && .PREV DISCUSSION... /issued 343 PM CDT Thu Aug 20 2020/ SHORT TERM...An upper level vorticity max combined with a stalled frontal boundary stretching in a north to south orientation from Walthall County through St. Tammany Parish and towards coastal Louisiana in lower Jefferson and Lafourche Parishes has served as the focus for thunderstorm development today. The combination of cooler temperatures aloft and drier air has allowed for strong storms producing sub-severe hail and winds. Very decent activity for late August. The mid-level drier air will continue to feed into the area tonight and tomorrow on the back side of the upper level trough axis as it begins to gradually lift out of the region. This dry air is expected to remain in place through Saturday. Precipitable water values will generally run around 1.5 inches both days, and this will keep convective coverage on the more isolated to widely scattered side. As a result POP values will be below climatology at 20 to 30 percent each day. Temperatures will be near average in the upper 80s and lower 90s, and dewpoints in the lower 70s will keep heat index values in a very reasonable mid to upper 90s range. Overall, a decent couple of days for the Gulf South in late August. LONG TERM...Conditions will turn more unsettled on Sunday and remain so through Wednesday as a surge of deep tropical moisture feeds into the area on the western periphery of the Bermuda high. Precipitable water values will surge from around 1.5 inches to near 2.5 inches by Sunday afternoon and remain at this elevated level through the middle of next week. The high will become more dominant across the eastern Gulf early next week, as the trough currently over the area shifts to the north and east. Fortunately, the extension of this ridge to the east should push TD14 more toward the Texas or southwest Louisiana coast. However, our region will likely still be on the wet side of this system, and there will be a threat for heavier rainfall beginning Sunday and continuing through Monday. POP values are forecast to be in the 60 to 80 percent range, and these values may increase further over the next couple of days as confidence in the forecast track of the tropical system increases. The other system of concern is TD13. This feature is expected to move through the eastern Gulf next Tuesday and Wednesday and potentially impact portions of Florida. There is still uncertainty in this forecast as the track of the system is highly dependent on the Bermuda high weakening in response to a trough digging through the Northeast and Mid-Atlantic states. The main takeaway for next Tuesday and Wednesday is that deep tropical moisture will remain in place with precipitable waters of around 2 inches expected. This moisture combined with ample instability should be sufficient to produce scattered to numerous showers and thunderstorms each day. The convection will likely be most pronounced during the afternoon hours when temperatures climb to near 90 degrees. AVIATION...Convective activity will be the primary concern through this evening. If a thunderstorm passes over a terminal a period of reduced visibilities to between 1 and 3 miles, gusty winds, and frequent lightning strikes can be expected for a period of an hour or less. Outside of the convective threat this evening, VFR conditions will prevail through the entire period. MARINE...Thunderstorms that could produce gusty winds and waterspouts will be the primary concern for the boating community through this evening. Beyond the thunderstorm threat, fairly benign conditions with winds of around 10 knots and seas of 1 to 2 feet can be expected. Conditions will turn more unsettled on Sunday and remain so through Tuesday as TD14 moves through the western Gulf and TD13 moves through the eastern Gulf. Winds will increase to at least exercise caution range of 15 to 20 knots and seas of 3 to 6 feet will be possible. However, forecast confidence is lower as the forecast is highly dependent on the eventual path of these tropical systems early next week. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 87 70 89 / 40 20 20 30 BTR 70 90 71 93 / 90 20 20 30 ASD 70 89 71 91 / 40 20 20 30 MSY 74 89 75 90 / 40 20 20 30 GPT 73 87 74 88 / 40 30 20 30 PQL 71 89 72 90 / 40 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 20, 6:22 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
622 PM CDT Thu Aug 20 2020
MSZ068-210000-
Wilkinson-
622 PM CDT Thu Aug 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WILKINSON COUNTY...
At 622 PM CDT, a strong thunderstorm was located 8 miles southeast of
Dolorosa, or 23 miles southeast of Natchez, moving southwest at 10
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Dolorosa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3131 9111 3121 9110 3112 9123 3112 9140
3132 9139 3136 9121 3135 9118
TIME...MOT...LOC 2322Z 064DEG 8KT 3126 9122
KLGSpecial weather statement, Aug 20, 6:46 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
646 PM CDT Thu Aug 20 2020
LAZ035-036-210030-
East Feliciana-West Feliciana-
646 PM CDT Thu Aug 20 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST FELICIANA AND
WEST CENTRAL EAST FELICIANA PARISHES...
At 646 PM CDT, a strong thunderstorm was located near Jackson, moving
southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jackson, Wakefield and Spillman.
LAT...LON 3090 9137 3095 9132 3095 9125 3082 9115
3076 9121 3076 9132
TIME...MOT...LOC 2346Z 334DEG 8KT 3086 9128
KLGSpecial weather statement, Aug 20, 6:51 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
651 PM CDT Thu Aug 20 2020
LAZ036-048-050-210030-
Livingston-East Feliciana-East Baton Rouge-
651 PM CDT Thu Aug 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON...SOUTH
CENTRAL EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE PARISHES...
At 651 PM CDT, a strong thunderstorm was located near Greenwell
Spring, or near Baker, moving southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Slaughter, Pride,
Merrydale, Watson, Brownfields and Greenwell Spring.
LAT...LON 3066 9118 3074 9112 3074 9101 3057 9087
3047 9096 3048 9110
TIME...MOT...LOC 2351Z 332DEG 9KT 3062 9106
KLGSpecial weather statement, Aug 20, 7:34 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
734 PM CDT Thu Aug 20 2020
LAZ047-048-210115-
West Baton Rouge-East Baton Rouge-
734 PM CDT Thu Aug 20 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE
AND EAST BATON ROUGE PARISHES...
At 734 PM CDT, a strong thunderstorm was located over Merrydale, or
near Baton Rouge, moving south at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Oak Hills
Place, Slaughter, Westminster, Merrydale, Inniswold, Village St.
George, Shenandoah, Gardere, Brownfields, Old Jefferson and Baton
Rouge Airport.
LAT...LON 3071 9105 3059 9103 3048 9097 3046 9099
3045 9098 3042 9097 3036 9103 3035 9114
3053 9124 3071 9125
TIME...MOT...LOC 0034Z 338DEG 5KT 3050 9112
KLGSpecial weather statement, Aug 20, 8:00 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
800 PM CDT Thu Aug 20 2020
LAZ048-050-210130-
Livingston-East Baton Rouge-
800 PM CDT Thu Aug 20 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LIVINGSTON AND
SOUTH CENTRAL EAST BATON ROUGE PARISHES...
At 800 PM CDT, a strong thunderstorm was located over Denham Springs,
moving east at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Denham Springs, Walker, French Settlement, Port Vincent, Old
Jefferson and Shenandoah.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3037 9102 3042 9097 3044 9097 3046 9099
3048 9097 3053 9100 3056 9096 3048 9078
3033 9077 3032 9084 3035 9087 3035 9100
TIME...MOT...LOC 0100Z 289DEG 6KT 3046 9095
KLGSpecial weather statement, Aug 20, 8:19 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
819 PM CDT Thu Aug 20 2020
LAZ036-037-048-050-210145-
Livingston-St. Helena-East Feliciana-East Baton Rouge-
819 PM CDT Thu Aug 20 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA...
NORTHWESTERN LIVINGSTON...SOUTHEASTERN EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...
At 818 PM CDT, a strong thunderstorm was located near Pride, or 12
miles southeast of Clinton, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Greenwell Spring, Pride and Watson.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3053 9100 3061 9100 3068 9102 3071 9107
3080 9101 3080 9076 3048 9078 3056 9096
TIME...MOT...LOC 0118Z 247DEG 12KT 3070 9091
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:32 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more | 2 hr |
| Aug 20, 7:34 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 41 min |
| Aug 20, 8:00 PM CDT | Special Weather Statement | LIX | Livingston | 30 min |
| Aug 20, 8:19 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 26 min |
| Aug 20, 8:55 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 63 min |
| Aug 20, 9:15 PM CDT | Special Weather Statement | LIX | Saint John the Baptist, Tangipahoa | 45 min |
| Aug 20, 9:40 PM CDT | Special Marine Warning | LIX | 44 min | |
| Aug 20, 10:52 PM CDT | Special Weather Statement | LIX | Plaquemines | 38 min |
| Aug 20, 11:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 20, 11:30 PM CDT | Special Weather Statement | LIX | Plaquemines | 30 min |
| Aug 21, 3:26 AM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.